MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35369
Medical Device Problem Codes Kinked (1339); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: "the device, upon deployment (specifically deployment of the trigger wires) enfolded on itself.Device was in the patient already, and enfolded in a way that another piece was added and which extended both proximally and distally from the original device; this bypassed the enfolding issue.Physician determined it would be too dangerous to try to straighten by the balloon".Patient outcome: the failing device did make the aorta smaller.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404.Registration no.: 3005580113.H6) ec method code: 4109 - historical data analysis.4112 - analysis of data provided by user/third party.4117 - device not accessible for testing.Ec conclusion code: 4315 - cause not established.Summary of investigational findings: according to the reported information the complaint device enfolded on itself during deployment when the trigger wires were released.The folding of the device made the aortic lumen diameter smaller.Subsequently another device was added which extended from the complaint device, to bypass the folding issue.According to the imaging review, because the bare stent and sealing stent were opposed to the greater curvature of the descending thoracic aorta by the guide wire and delivery cannula, the bare stent along the inner curvature opening tipped towards and perched on the inner aortic curvature.The perching was partially secondary the off center position of the graft, its release in a curve, and the relatively short bare stent length relative to the aortic diameter.Because the bare stent apices were perched on the inner aortic curvature, the bare and sealing stent formed a ridge along the inner aortic curvature, projecting into the aortic lumen.A second zta-p-44-125-w was implanted parallel more proximally, where the aortic diameter was slightly smaller and the seal zone relatively straight.Although completion angiography demonstrated a 40% inner aortic curvature stenosis as a result of the perched stents, minimum lumen diameter was still 24mm.There was no evidence of delivery system advancement during release that could have aggravated the tipping.According to the reported information, the patient did not experience any adverse effects.Based on the provided information and imaging, the performed investigation did not reveal any failures relating to deployment or manufacturing of the product and it was not possible to determine the possible cause of this event.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key7482247
Report Number3002808486-2018-00503
Device Sequence Number11170270
Product Code MIH
UDI-Device Identifier10827002353692
UDI-Public(01)10827002353692(17)200926(10)E3633946
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2020
Device Model NumberG35369
Device Catalogue NumberZTA-P-44-125-W
Device Lot NumberE3633946
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/11/2018
Device Age7 MO
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;